MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Model Number 90485
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that a neurovascular procedure was performed in a patient for ais (acute ischemic stroke).During preparation air was extracted out of the subject balloon, but no test of the subject balloon was performed prior to use in patient.During the procedure the subject balloon broke inside the patient.The subject balloon was replaced with another device and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No further information is available.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the balloon catheter was found to be damaged.Functional inspection: balloon burst/ruptured functional test ¿ fail.The balloon could not be inflated due to rupture.The leakage was noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint code was confirmed during device analysis.The analysis results are consistent with the reported event.The device did not met specifications when received for complaint investigation based on the functional and visual anomalies noted to the returned device.Additional information received indicated that the device was not initially prepared for use as per the directions for use.Although air was extracted during preparation, no further testing was completed outside the patient.Therefore, the balloon was not successfully inflated during preparation.It was reported that 'the balloon broke during the intervention'.It is further reported that the balloon was inside the patient when the inflation issue occurred.During inspection the balloon catheter was noted to be damaged.The balloon could not be successfully inflated due to a leak noted during the functional test, thereby confirming the as reported complaint.Based on the investigation, it is probable that the subject device sustained damage during use due to procedural factors, possibly while it was advanced through the selected vessel to the treatment site.The physical damage (wrinkled, ruptured balloon) on the device is aligned with the impact on functional performance (inflation issues).The as reported code as well as the as analyzed codes 'balloon burst/ruptured during use', 'balloon failed to inflate' and 'balloon catheter damaged' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that a neurovascular procedure was performed in a patient for ais (acute ischemic stroke).During preparation air was extracted out of the subject balloon, but no test of the subject balloon was performed prior to use in patient.During the procedure the the subject balloon broke inside the patient.The subject balloon was replaced with another device and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No further information is available.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13983078
Report Number3012931345-2022-00070
Device Sequence Number14841509
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2023
Device Model Number90485
Device Catalogue Number90485
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown